MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558920
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block g2: medwatch reference number: (b)(4).Block h6: imdrf device code a0501 captures the reportable event of rapid exchange (rx) tunnel detachment.Imdrf impact code f2301 captures the reportable event of additional device required (snare).
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, a guidewire was used to cannulate the ampulla and perform a sphincterotomy.The ampulla was dilated with a cre rx dilatation balloon.Another (different model) balloon was passed onto the guidewire and into the duct but was unable to inflate.The balloon was removed and checked outside of the patient and was able to inflate.Upon reintroduction of the balloon and advancement down the scope, a black plastic tube (rx tunnel from the cre rx dilatation balloon) was noticed on the guidewire.A second guidewire was placed, the original guidewire was retrieved causing the rx tunnel to be pushed into the duodenum of the patient.The detached rx tunnel was retrieved using a snare.There were no reported patient complications as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was attempted to be used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2024.During the procedure, a guidewire was used to cannulate the ampulla and perform a sphincterotomy.The ampulla was then dilated with an 8-10 biliary rx cre balloon.An rx 9-12 extractor balloon was passed over the guidewire and into the duct.Attempt was made to inflate the balloon but unsuccessful.The balloon was then pulled back out of the scope to recheck ability to inflate, and it was able to inflate.It was then reintroduced into the scope and advanced.At this time a black plastic tube was noted on the guidewire which precluded adequate exam.A second guidewire had to be placed, and the original wire was retrieved allowing the black plastic tube to be pushed into the duodenum where it was then retrieved using a snare.The procedure was completed with another hurricane rx dilatation balloon.There were no reported patient complications as a result of this event.Correction noted on august 7, 2024.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated, pre-tested or attempted to be refolded into the protective sleeve outside of the patient.However, the customer reported that the balloon was inflated outside of the patient.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0501 captures the reportable event of rapid exchange (rx) tunnel detachment.Imdrf impact code f2301 captures the reportable event of additional device required (snare).Block h2: (correction) block b5 (describe event or problem), h10 (related report number) and block h6 (device codes) have been updated.Block h11: investigation results the returned cre rx dilatation balloon was analyzed, and a visual examination found that only the detached black sleeve (rx tunnel) was returned.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of rx tunnel detachment was confirmed.After analysis of the returned device, it was determined that the rx tunnel was detached.Most likely procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician, could have resulted in the detachment of the rx tunnel during the procedure.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed and from the information available, this device was not used per the instructions for use (ifu)/product label.The customer reported that the balloon was inflated outside of the patient; however, the ifu states, "to ensure minimum balloon profile, do not pre-inflate, pre-test balloon, or attempt to refold balloon into protective sleeve.".

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19505241
Report Number3005099803-2024-02663
Device Sequence Number4072179
Product Code FGE
UDI-Device Identifier08714729965473
UDI-Public08714729965473
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558920
Device Catalogue Number5892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight88 KG
Patient RaceWhite